MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824250
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the tortuous left anterior descending artery (lad).After rotablation was performed and a 2.50x16mm stent was implanted, a 2.50x24mm promus premier¿ drug-eluting stent was advanced; however, a lot of resistance was encountered.The device was removed from the patient's body and the tip was noted to be a little bit flared out.The procedure was completed with another 2.50x24mm promus premier¿ drug-eluting stent.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: promus premier us mr 2.50 x 24mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent identified distal stent damage.Strut 1 from the distal end of the stent was pulled in a distal direction.The remainder of the stent was undamaged.The crimped stent od(outer diameter) of the undamaged section was measured and was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found no issues.An examination of the inner and outer shaft polymer extrusion found no issues.The bi-component bond showed no signs of damage or strain.There were no issues advancing the device over a 0.014¿ guidewire.The tip was visually examined and no issues were noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6673099
Report Number2134265-2017-06501
Device Sequence Number16637372
Product Code NIQ
UDI-Device Identifier08714729844839
UDI-Public(01)08714729844839(17)20180521(10)0020029341
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2018
Device Model NumberH7493952824250
Device Catalogue Number39528-2425
Device Lot Number0020029341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1